Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An extension of the applicability of iterated deffered corrections


Authors: Reinhard Frank, Joerg Hertling and Christoph W. Ueberhuber
Journal: Math. Comp. 31 (1977), 907-915
MSC: Primary 65L10
MathSciNet review: 0445848
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new way of estimating local discretization errors (based on an idea due to P. E. Zadunaisky) is introduced. If error estimates obtained by this method are used in connection with the general class of iterated deferred correction algorithms, they lead to an extension of the domain of applicability, when compared with the variants used by Fox and Pereyra.


References [Enhancements On Off] (What's this?)

  • [1] J. W. DANIEL & A. J. MARTIN, Implementing Deferred Corrections for Numerov's Difference Method for Second-Order Two-Point Boundary-Value Problems, Report CNA-107, Center for Numerical Analysis, Univ. of Texas, Austin, Texas, 1975.
  • [2] L. Fox, The numerical solution of two-point boundary problems in ordinary differential equations, Oxford University Press, New York, 1957. MR 0102178 (21 #972)
  • [3] Numerical solution of ordinary and partial differential equations., Based on a Summer School held in Oxford, August-September 1961, Pergamon Press, Oxford-London-Paris; Addison-Wesley Publishing Co., Inc., Reading, Mass.-Palo Alto, Calif.-London, 1962. MR 0146969 (26 #4488)
  • [4] Reinhard Frank, The method of iterated defect-correction and its application to two-point boundary value problems. I, Numer. Math. 25 (1975/76), no. 4, 409–419. MR 0445846 (56 #4180a)
  • [5] R. FRANK, J. HERTLING & C. W. UEBERHUBER, Iterated Defect Correction Based on Estimates of the Local Discretization Error, Report No. 18/76, Inst. für Numer. Math., Tech. Univ., Vienna, 1976.
  • [6] R. FRANK & C. W. UEBERHUBER, Iterated Defect Correction for Runge-Kutta Methods, Report No. 14/75, Inst. für Numer. Math., Tech. Univ., Vienna, 1975.
  • [7] Herbert B. Keller, Numerical solution of two point boundary value problems, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1976. Regional Conference Series in Applied Mathematics, No. 24. MR 0433897 (55 #6868)
  • [8] M. Lentini and V. Pereyra, Boundary problem solvers for first order systems based on deferred corrections, Numerical solutions of boundary value problems for ordinary differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1974), Academic Press, New York, 1975, pp. 293–315. MR 0488787 (58 #8297)
  • [9] B. LINDBERG, Error Estimation and Iterative Improvement for the Numerical Solution of Operator Equations, Report UIUCDCS-R-76-820, Dept. of Comput. Sci., Univ. of Illinois at Urbana-Champaign, Urbana, Illinois, July, 1976.
  • [10] Victor Pereyra, On improving an approximate solution of a functional equation by deferred corrections, Numer. Math. 8 (1966), 376–391. MR 0203967 (34 #3814)
  • [11] Victor Pereyra, Iterated deferred corrections for nonlinear operator equations, Numer. Math. 10 (1967), 316–323. MR 0221760 (36 #4812)
  • [12] Victor Pereyra, Iterated deferred corrections for nonlinear boundary value problems, Numer. Math. 11 (1968), 111–125. MR 0225498 (37 #1091)
  • [13] V. L. PEREYRA, High Order Finite Difference Solution of Differential Equations, Report STAN-CS-73-348, Comput. Sci. Dept., Stanford University, Stanford, California, 1973.
  • [14] Hans J. Stetter, Economical global error estimation, Stiff differential systems (Proc. Internat. Sympos., Wildbad, 1973), Plenum, New York, 1974, pp. 245–258. IBM Res. Sympos. Ser. MR 0405863 (53 #9655)
  • [15] P. E. ZADUNAISKY, "A method for the estimation of errors propagated in the numerical solution of a system of ordinary differential equations," Proc. Internat. Astronom. Union Symposium No. 25 (Thessaloniki, 1964), Academic Press, New York, 1966.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0445848-8
PII: S 0025-5718(1977)0445848-8
Article copyright: © Copyright 1977 American Mathematical Society